MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.058S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent a revision surgery on (b)(6) 2017 for the breakage of a trochanteric fixation nail advanced (tfna) of the hip.The patient was revised to a hemiarthroplasty.The implant removal was difficult due to the nature of blastic bone, however, no fragments were generated and there was no surgical delay.Procedure was completed successfully.Patient outcome is stable.Patient was implanted with the nail, helical blade and distal locking screw about a year ago at a different facility with a different doctor.Concomitant devices reported: trochanteric fixation nail advanced (tfna) helical blade 90 mm (part # 04.038.290, quantity # 1), distal locking screw (quantity # 1).This report is for one (1) 10 mm/130 deg ti cann tfna 380 mm/right - sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.A visual inspection, drawing and device history record review were performed as part of this investigation.The returned implant was inspected at customer quality and the complaint was confirmed.The nail was returned broken, in two pieces at the hole where the helical blade interacts with the nail.Whether this complaint could be replicated is not applicable because the device was returned broken.Upon visual inspection surface damage, consistent with removal surgery was noted in addition to the break at the hole where the helical blade would interface.Drawing were reviewed and were determined to be suitable for the intended design, application and dimensional conformity when used as recommended.Device history records review was completed for part# 04.037.058s, lot# h099372.Manufacturing location: monument , release to warehouse date: may 11, 2016, expiry date: apr 30, 2026.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Dimensional analysis was not applicated at this time as relevant features are significantly malformed.Material and hardness testing was not applicable at this time as they were tested at the time of manufactured and confirmed to have no issues through the dhr review.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The concomitant devices were received without an alleged complaint condition.Upon visual inspection, there is no evidence that this device contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Correction to concomitant devices: tfna helical blade 90mm (part 04.038.290, serial/lot (b)(4), quantity 1); 5.0 ti locking screw (part/lot unknown, quantity 1).

Brand Name
10MM/130 DEG TI CANN TFNA 380MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7059766
Report Number1719045-2017-50007
Device Sequence Number11241790
Product Code HSB
UDI-Device Identifier10886982096142
UDI-Public(01)10886982096142(17)260430(10)H099372
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number04.037.058S
Device Catalogue Number04.037.058S
Device Lot NumberH099372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer11/28/2017
12/27/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date12/05/2017
12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR